Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Bad Blood
Jan 17, 2002

Hey Dude, You seem to be the only one who really tells it like it is. So here's my question. Is anemia the smae as "bad blood"? I've had the troubles with high blood but meds have made that better. One of my bitches now says she's got "bad blood". What the hell is that? The clinic told here she needs a shot or some pills. I don't know what kind. She works the streets sometimes and has had HIV for years. She only does safe sex -- at least with me. Should I tell her about anemia and to take the shot the clinic wants to give her? Maybe she already took it, i'm not really sure. Thanks Z

Response from Dr. Frascino

Hey Z,

"Bad blood???" Hmmmmmm. No, that probably does not refer to anemia, so Procrit, a medication to correct anemia, would not help. As for what it is, well, I could try to guess. "High blood" might refer to high blood pressure. Medications, weight loss, and stress reduction would help to treat this condition. It's also referred to as "hypertension." "Low-blood" might refer to anemia, as in low red blood cells. Now, "Bad blood?" Well, I think that refers to syphilis. It's an old term used for this venereal disease. If your "bitch" works the streets, she could be at risk. Certainly safer sexual practices would decrease that risk. Once someone is diagnosed with syphilis, they need to be treated with an antibiotic. That's probably the shot or pills the clinic wanted to give your friend. Yes, encourage her to get treated.

Treatment is highly effective, which is very Good. Not getting treatment can lead to dire consequences that perhaps I could term " . . . . the Bad, and the Ugly!)

Hope this helps. I'll continue to "keep it real" in all my replies.

Dr. Bob


Previous
Is HIV tough?
Next
Sadly, I have to revert to you

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement